Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 49, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 1, 2015, 12:58 PM CDT for McDonald County, Newton County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2015, 12:58 PM CDT (17:58 UTC)
- Expired
- Apr 1, 2015, 1:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 1:50 PM CDT | HAIL 1 | 7 E Goodman, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
319
WUUS53 KSGF 011758
SVRSGF
MOC119-145-011845-
/O.NEW.KSGF.SV.W.0049.150401T1758Z-150401T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 PM CDT WED APR 1 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MCDONALD COUNTY IN SOUTHWEST MISSOURI...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 145 PM CDT
* AT 1257 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SAGINAW TO 5 MILES WEST OF NEOSHO TO 8 MILES
NORTHWEST OF ANDERSON TO SOUTH WEST CITY...AND MOVING NORTHEAST AT
20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANDERSON...DIAMOND...FAIRVIEW...GOODMAN...GRANBY...LANAGAN...
LEAWOOD...NEOSHO...NOEL...PINEVILLE...SAGINAW...SHOAL CREEK
DRIVE...SILVER CREEK...SOUTH WEST CITY AND SOUTHEASTERN JOPLIN.
THIS WARNING ALSO INCLUDES BIG SUGAR CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3650 9463 3678 9462 3689 9457 3702 9460
3706 9446 3705 9407 3705 9406 3684 9406
3665 9417 3649 9462
TIME...MOT...LOC 1758Z 246DEG 19KT 3697 9449 3684 9445
3671 9456 3657 9460
HAIL...1.00IN
WIND...60MPH
$$
BOXELL3 follow-up statements
417
WWUS53 KSGF 011812
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
112 PM CDT WED APR 1 2015
MOC119-145-011845-
/O.CON.KSGF.SV.W.0049.000000T0000Z-150401T1845Z/
MCDONALD MO-NEWTON MO-
112 PM CDT WED APR 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NEWTON AND
NORTHERN MCDONALD COUNTIES UNTIL 145 PM CDT...
AT 110 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SAGINAW TO NEOSHO TO GOODMAN TO 6 MILES SOUTHWEST OF
ANDERSON...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANDERSON...DIAMOND...EXTREME SOUTHEASTERN JOPLIN...FAIRVIEW...
GOODMAN...GRANBY...NEOSHO...NEWTONIA...RITCHEY...SAGINAW...STARK
CITY...STELLA AND WENTWORTH.
THIS WARNING ALSO INCLUDES BIG SUGAR CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3674 9457 3706 9446 3705 9406 3684 9406
3665 9417 3659 9455
TIME...MOT...LOC 1813Z 246DEG 19KT 3700 9440 3687 9436
3674 9447 3660 9451
HAIL...1.00IN
WIND...60MPH
$$694
WWUS53 KSGF 011833
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
133 PM CDT WED APR 1 2015
MOC119-145-011845-
/O.CON.KSGF.SV.W.0049.000000T0000Z-150401T1845Z/
MCDONALD MO-NEWTON MO-
133 PM CDT WED APR 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
NEWTON AND NORTHERN MCDONALD COUNTIES UNTIL 145 PM CDT...
AT 132 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRANBY TO 8 MILES EAST OF GOODMAN TO ANDERSON...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANDERSON...FAIRVIEW...GOODMAN...GRANBY...NEOSHO...NEWTONIA...
RITCHEY...STARK CITY AND STELLA.
THIS WARNING ALSO INCLUDES BIG SUGAR CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3660 9452 3678 9441 3691 9440 3699 9406
3684 9406 3665 9417
TIME...MOT...LOC 1833Z 236DEG 32KT 3692 9427 3679 9425
3663 9440
HAIL...1.00IN
WIND...60MPH
$$
BOXELL074
WWUS53 KSGF 011846
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
146 PM CDT WED APR 1 2015
MOC119-145-011855-
/O.EXP.KSGF.SV.W.0049.000000T0000Z-150401T1845Z/
MCDONALD MO-NEWTON MO-
146 PM CDT WED APR 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEWTON AND
NORTHERN MCDONALD COUNTIES IS BEING REISSUED...
A NEW SEVERE THUNDERSTORM HAS BEEN ISSUED FOR EASTERN NEWTON AND
MCDONALD COUNTIES...AS WELL AS SOUTHERN LAWRENCE AND WESTERN BARRY
COUNTIES...UNTIL 230 PM.
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 3660 9452 3678 9441 3691 9440 3699 9406
3684 9406 3665 9417
TIME...MOT...LOC 1833Z 236DEG 32KT 3692 9427 3679 9425
3663 9440
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 12:58 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 1, 12:58 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT Wed Apr 1 2015 .UPDATE... Issued at 1236 PM CDT WED APR 1 2015 A well defined MCV is currently moving out of northeast Oklahoma into southwest Missouri this afternoon. Have increased pops for southwest and southern Missouri for the rest of the afternoon and evening. There is a slight risk for severe storms with large hail the main threat followed by some damaging wind gusts potential. Most of the convection will be decreasing and moving out of the area later this evening with fairly quiet weather for the overnight hours. && .SHORT TERM...(Today and Tonight) Issued at 335 AM CDT WED APR 1 2015 Our weather will become increasingly unsettled today as a shortwave trough tracks northeast from western Oklahoma and a warm front lifts northward. Convection was ongoing this morning across central and portions of eastern Oklahoma. This activity will continue a diminishing trend as it spreads northeastward toward the Ozarks. However expect activity to become invigorated during the day with the help of surface heating and the approach of the shortwave. The result will be isolated to scattered showers and thunderstorms today with the greatest coverage across far southern Missouri. Deep layer shear will be relatively weak today and the risk for severe storm development is low. Cloud cover and scattered convection will impact temperatures today but expect 70s area wide. A broad upper level trough will take shape out west into the northern Plains today into tonight in response to a strong zonal jet stream. A lead shortwave will track into the northern Plains tonight while a front takes across the Plain states. Widespread convection will develop along this front tonight then spread southeastward. The leading edge of this activity will reach southeastern Kansas into central Missouri late tonight into early Thursday morning. Expect this activity to be in a diminishing mode and present only a limited risk for severe weather late tonight into early Thursday morning. .LONG TERM...(Thursday through Tuesday) Issued at 335 AM CDT WED APR 1 2015 The cold front will continue a slow southward migration toward the Ozarks Thursday while the upper pattern becomes increasingly zonal. Lingering morning convection and cloud debris will have an impact on warming potential and the extent of surface destabilization Thursday afternoon as the front nearly stalls from southeastern Kansas into central Missouri. However a continued moistening of the air mass, steepening lapse rates and at least some surface heating will yield afternoon CAPE values around 1500 J/KG. This along with increasing deep layer shear on the order of 40 to 50 kts will be supportive of robust updrafts and the risk for strong to severe storms mainly across southern Missouri. Expect the convection to continue if not increase into Thursday evening as a low amplitude shortwave trough approaches from the west. Hail and damaging winds look to be the primary risk with any severe storms that develop. Veering low level flow will be an inhibiting factor to tornadic potential. The potential for multiple rounds of rainfall and training convection could lead to heavy rainfall totals and the risk for flooding. Total rainfall amounts of one to two inches could be common. The flood potential will be closely monitored. The primary shortwave trough axis will swing across the region Friday which will push the cold front to the south. Rain and perhaps some embedded thunder will linger into Friday morning with rainfall diminishing from the west during the day. The lingering precipitation coupled with cold air advection will lead to a much cooler day. Dry weather will return Saturday and Sunday but temperatures will remain on the cooler side. Friday night will be the coldest night with lows falling into the lower and middle 30s which could result in a risk for frost. Active weather will return early into the middle of next week as another upper level trough evolves to our west. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1236 PM CDT WED APR 1 2015 An upper level disturbance is moving across the Missouri Ozarks this afternoon and evening. This will bring scattered convection to all terminals for the rest of the afternoon into the early evening hours. Have mentioned VCTS and CB for the rest of the afternoon with tempo groups to cover TSRA. Mostly VFR conditions expected through this evening with a gradual decrease to MVFR ceilings late tonight into tomorrow morning. Have included PROB30 for TS late tomorrow morning as the next round of potential convection moves into the area. South and southeast winds will remain breezy and gusty up to 25 knot possible. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Griffin SHORT TERM...Foster LONG TERM...Foster AVIATION...Griffin
Hazardous weather outlook, Apr 1, 12:11 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1211 PM CDT WED APR 1 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1211 PM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. ELEVATED FIRE WEATHER RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE AND WARM FRONT MOVE ACROSS THE AREA. A FEW SEVERE STORMS MAY DEVELOP WITH HAIL TO THE SIZE OF HALF DOLLARS AND LOCALIZED WIND GUSTS UP TO 60 MPH. THE GREATEST COVERAGE OF STORMS WILL BE ACROSS FAR SOUTHERN MISSOURI THIS AFTERNOON. SOUTHERLY WINDS WILL GUST TO AROUND 35 MPH ACROSS SOUTHEASTERN KANSAS INTO SOUTHWESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODS OF THUNDERSTORMS ARE EXPECTED FROM LATE TONIGHT THROUGH EARLY FRIDAY WITH THE APPROACH AND PASSAGE OF A COLD FRONT. STRONG TO POTENTIALLY SEVERE STORMS MAY DEVELOP THURSDAY INTO THURSDAY EVENING WITH DAMAGING WINDS AND HAIL THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLOODING MAY DEVELOP LATER THURSDAY. NORTHWESTERLY WINDS MAY GUST UP TO 30 MPH ON FRIDAY BEHIND THE COLD FRONT. SOUTHERLY WINDS WILL RETURN ON SUNDAY WITH SOME GUSTS TO NEAR 30 MPH DURING THE AFTERNOON. THERE WILL BE PERIODIC THUNDERSTORM CHANCES FROM SUNDAY NIGHT INTO NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR AREAS ALONG AND SOUTH OF I-44 ACROSS SOUTHERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Special weather statement, Apr 1, 12:40 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 PM CDT WED APR 1 2015
MOZ093-011815-
NEWTON MO-
1240 PM CDT WED APR 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NEWTON COUNTY UNTIL 115
PM CDT...
AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SENECA...OR 14 MILES WEST OF NEOSHO...
MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE NEOSHO...RACINE AND SENECA.
PEOPLE IN WESTERN NEWTON COUNTY...INCLUDING SENECA...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3677 9456 3677 9462 3693 9463 3704 9442
3684 9429 3676 9451 3676 9456
TIME...MOT...LOC 1740Z 242DEG 14KT 3683 9461
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:40 PM CDT | Special Weather Statement | SGF | Newton | 35 min |
| Apr 1, 1:44 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 46 min |
| Apr 1, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 49 min |
| Apr 1, 2:44 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 25 min |
| Apr 1, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 32 min |
| Apr 1, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 55 min |
| Apr 1, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 41 min |
| Apr 1, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 39 min |
| Apr 1, 5:53 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.